MAUDE Adverse Event Report: STRYKER GMBH ONE-THIRD TUBULAR PLATE VARIAX 2 ONE-THIRD TUBULAR 7 HOLE / L83MM; PLATE, FIXATION, BONE

STRYKER GMBH ONE-THIRD TUBULAR PLATE VARIAX 2 ONE-THIRD TUBULAR 7 HOLE / L83MM; PLATE, FIXATION, BONE
Catalog Number 626677S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "fracture of the 2 bones of his left forearm osteosynthesized by ulnar and radial plates placed on (b)(6) 2024 on (b)(6) 2024, callus fracture on the radius and a fracture of the osteosynthesis plate reintervention on (b)(6) 2025 with removal of the plate and fitting of another, longer radial plate".
 
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was not returned.The reported event could not be confirmed since the device was not returned for evaluation and no other evidence were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material or manufacturing related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "fracture of the 2 bones of his left forearm osteosynthesized by ulnar and radial plates placed on (b)(6) 2024.On (b)(6) 2024, callus fracture on the radius and a fracture of the osteosynthesis plate reintervention on (b)(6) 2025 with removal of the plate and fitting of another, longer radial plate".
 
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was returned and h6 (method, results codes).The reported event could be confirmed since the returned device matches the alleged failure.The device inspection revealed the following: the visual inspection has shown that the plate has broken apart from the fourth / central hole.The microscopic evaluation shows that the fracture face has the typical view of a fatigue fracture with uniform fine-grained texture over almost the complete surface.The shiny surfaces indicate that the fragments rubbed against each other during the crack progress before the plate completely broke apart.The relevant dimensions were verified during the investigation and no deviation from the specification could be detected.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material or manufacturing related problems were found during the investigation.The plate was returned for evaluation and no product related issue could be detected.There was no additional information, like x-rays, operation reports, patient history or activity, provided.Therefore the root cause of the breakage cannot be defined.The evaluation of the plate has shown that the implant could not resist the applied force which finally led to the material overload / fatigue failure of the device.In this relation following statements of the variax 2 one-third tubular instructions for use (v15360 rev aa) can be pointed out: ¿always exercise care in selecting the proper type and size of implant.Improper selection, placement and fixation of the implant components may result in early implant failure.Implants can be available in different versions, varying for example in length, diameter, angle, right-hand and left-hand versions, material and number of drilled holes.The correct selection of the fracture fixation appliance is extremely important.Failure to use the appropriate appliance for the fracture condition may accelerate clinical failure.Failure to use the proper component to maintain adequate blood supply and provide rigid fixation may result in loosening, bending, cracking or fracture of the device and/or bone.The correct implant size for a given patient can be determined by evaluating the patient¿s height, weight, functional demands and anatomy.Every implant must be used in the correct anatomic location, consistent with accepted standards of internal fixation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
ONE-THIRD TUBULAR PLATE VARIAX 2 ONE-THIRD TUBULAR 7 HOLE / L83MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21536474
Report Number0008031020-2025-00379
Device Sequence Number20582961
Product Code HRS
UDI-Device Identifier07613327088762
UDI-Public(01)07613327088762(17)290430(10)AG7776
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number626677S
Device Lot NumberAG7776
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer04/30/2025
11/24/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date05/27/2025
12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown